Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

No interest, sleepy, change in food habits prescribed with, lonazep, oleanz plus, no side effects, difficult to concentrate on routine. Side effects of lonazep?

My sister aged 42 years is under various medications prescribed by the Psychiatrist in the last 2 years.... With various medications, she feels better then and from July 2011, doctor prescribed medications of LONAZEP 0.25 (0-0-1) and OLEANZ PLUS (0-0-1) for one year... As of now (May 2012), in the last 10 months, though there was NO side-effects noticed, But, in the last 2 weeks or so, she is finding it difficult to concentrate much on routines, not showing interest in anything , feels sleepy always, change in food habits , tend to eat more sweets, etc.... I told the doctor last week, he told me to reduce LONAZEP 0.25 tab to 1/2 at night for a month and 1/4 tab to later one month and discontine from July........ Is there any side effects of the LONAZAP further.. We are based in India...
Asked On : Sun, 13 May 2012
Answers:  2 Views:  974
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

Oleanz Plus is a combination medication which contains Olanzapine 5 mg (which is given for 'psychosis') and Fluoxetine 20mg (which is given for depression). Lonazep is a medication given for sleep disturbance and anxiety. Though you have not mentioned the initial diagnosis made at the time of starting the medication, I am presuming that she must have suffered from depressive and psychotic symptoms, which must have been the reason she was put on that particular combination.

Now, you have mentioned that there were no side effects noticed so far with these medication. It is therefore very unlikely that she is suddenly having side effects of Lonazep after being on that medication for about 10 months. Moreover, 0.25mg is a minimal dose and is unlikely to suddenly cause all these symptoms.

The symptoms which she is experiencing, i.e. difficulty in concentrating, lack of interest, lethargy, excessive sleep, increased appetite, etc. may be depressive symptoms. I would suspect that she may be having a relapse of her depression. I think you should discuss this with your doctor, so that he can assess her in detail to see if she is actually having a relapse of her previous symptoms.

I think it is okay to taper down the dose of Lonazep, because sedative medication are usually advised only for short periods and can have an addictive potential. Nevertheless, I strongly feel that she needs detailed assessment and further observation in order to be given the correct treatment.

All the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sun, 3 Jun 2012
I find this answer helpful
General & Family Physician Dr. Shraddha Rane's  Response
ya......they are side effects of lonazep................but with 0.25mg,mostly chances of side effects r should not be stopped abrutly as it can cause withdrawal symptoms.............dats y tapering is required
Answered: Sun, 13 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor